Reactions Weekly

, Volume 1694, Issue 1, pp 332–332 | Cite as

Nivolumab

Various toxicities: case report
Case report
  • 18 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 49-year-old man developed pneumonitis, transaminitis, inflammatory keratitis, maculopapular rash and oral ulcers following treatment with nivolumab [dosage and route not stated; not all durations of treatment to reactions onsets and outcomes stated].

The man, who had a history of metastatic non-small cell carcinoma, had been treated with conventional chemotherapy. However, he developed disease progression. Therefore, he started receiving treatment with nivolumab. On the fourth day following immunotherapy, he developed progressive dyspnoea, maculopapular rash, oral ulcers and redness of the eyes. Subsequently, investigations revealed transaminitis. A high resolution CT scan revealed new infiltrates in the bilateral lung fields, which suggested pneumonitis. An eye examination revealed inflammatory keratitis.

The man was treated with broad spectrum antibiotics without improvement. Therefore, he was treated with parenteral steroids and showed improvement in his general condition. He also showed improvement in the lesions and resolution of the transaminitis.

Author comment: "[B]locking signalling by these inhibitory immune checkpoint receptors is also associated with substantial inflammatory effects that can resemble autoimmune responses". "The entire spectrum of side effects induced by these inhibitors is referred to as immune related adverse events (IRAEs)." "[P]atient developed Maculopapular rash with oral ulcers". "Investigations revealed Transaminitis . . .pneumonitis." "Eye examination was s/o inflammatory keratitis."

Reference

  1. Rath PD, et al. Metastatic non small cell carcinoma with Immune related adverse effects secondary to immune checkpoint inhibitors. Indian Journal of Rheumatology 12 (Suppl. 1): S128-S129, No. 5, Nov 2017 [abstract] -IndiaGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations